Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Fasting for spiritual reasons, psychiatric medication. Juice or water diet possible ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
Hi there,
I am considering going on a fast for spiritual purposes, but I am wondering if it safe to do so as I am on psychiatric medication(venlafaxine and olanzapine). Will it be safe to do a 7 day water fast or juice fast if I am on this type of medication?
Posted Mon, 30 Apr 2012 in Diet Plans
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for writing to us.

If you are thinking of doing a liquids only fast for seven days I presume that you are not thinking of discontinuing the medicines you are taking. If you discontinue the medicines for seven days at a stretch, their therapeutic effect will be grossly reduced and your symptoms might return by the time you finish your fasting.

Regarding remaining on liquid only diet it depends on your body if your body can handle such a stress. If you proceed with fasting be sure to take loads of fluids and plenty of energy drinks for your survival.

I hope you have found my answer and recommendations to be both adequate and helpful. Should you have additional questions I am available to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor